Skip to Content

Is it safe for me to take Citalopram with Tramadol?

Responses (1)

mpvt 8 Apr 2010

No! You can't! The coadministration of selective serotonin reuptake inhibitors (SSRIs, like Citalopram, Prozac, etc.) with tramadol, which has weak serotonin reuptake i inhibiting effect, may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyper stimulation of brain stem 5HT1A receptors... Hope this helps... Dave

stanley 43 8 Apr 2010

Thank you.

Delila 8 Apr 2010

I'm not disregarding your answer, but just wondered is it really this serious??

mpvt 8 Apr 2010

it can be! Did your doctor order both??

Delila 9 Apr 2010

Yes i still have access to repeat prescriptions of tramadol as i need them and started citalopram about 4 wks ago. My Dr did ask if i was taking tramadol still and i said not much and it wasn't really mentioned again. I certainly wasn't warned how dangerous taking both could be. Not good!

mpvt 9 Apr 2010

I guess it's one of those things were the doctor knows there is a very small chance of a reaction but knowing his patient he assumes the risk is minimal... Dave

stanley 43 9 Apr 2010

I am on both tramadol and citalopram and am very weiry now of taking them together,it is rather scary when reading about "serotonin syndrome" :/

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Tramadol and Hydrocodone?

Posted 10 Dec 2009 1 answer

Is it safe to take tramadol while pregnant?

Posted 12 Dec 2011 6 answers

Relief for osteoarthritis?

Posted 15 May 2015 3 answers